Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Nauseous,dizziness,accelerated heartbeat,fatigue,cramps,lactose intolerant

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
for the last 6 months about.I've been feeling nauseous,light headed/dizziness,bloated,nervousness,accelerated heartbeat,fatigue,sometimes my legs get fatigued and i get cramps on calves or quads,i live in n.y.c. so i ride the train to work 5 days a week.and i seem to mostly feel sick on the train.and i think I'm lactose intolerant cause i feel sick a lot of of time after eating too much dairy products.I'm 25 years old 5'8 165 pounds,i work out heavily 3-4 times a week for about 1-1 1/2 hours.but haven't been able to for the last month or so cause I've been feeling ill.I've been having to carry and take tums n drink ginger ale almost everyday to feel okay.usually a few minutes after I eat i feel really bloated and nauseous.can u help me out on what might be wrong with me?,and what i can take or do that can help?
Posted Wed, 18 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.

Feeling bloated, nauseous, dizzy and fatigued after taking meals is most likely due to GERD.

This is a common problem and needs a regular treatment for relief.

Stress, anxiety , alcohol, caffeine and smoking are the main culprits and need to be avoided as far as possible. Some other causative factors are-

2. Eating hurriedly without chewing properly.
3.Food allergies like beans, onions, etc.
4.Lack of exercise.
5. Improperly cooked food.
Losing weight and keeping your BMI around 25 also helps.

The simple measures that are likely to help you are-
1.Certain foods, such as cauliflower, broccoli, cabbage, brussels sprouts and legumes (beans) may worsen bloating and gassiness.
2.Dietary fiber may lessen symptoms.You should drink plenty of water, and avoid soda, which may cause gas and abdominal discomfort.
3.You can use some over the counter drugs like pepto bismol, tums, imodium, entrocalm, etc for symptomatic relief.

Daily exercises along with a low fat diet will help you overcome the problems.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.


Above answer was peer-reviewed by
Follow-up: Nauseous,dizziness,accelerated heartbeat,fatigue,cramps,lactose intolerant 3 hours later
I've been getting these symptoms a lot while I'm exercising,and i at times have to cut my exercise time short which can be very there anything i can do to avoid that?.And I've been getting these symptoms everyday and i have been taking tums almost everyday through out the day,should i be taking some thing stronger or possibly medication(s)?.

Answered by Dr. Rakhi Tayal 56 minutes later
Thanks for writing again.
If the symptoms are persistent then you need some prescription medicines like proton pump inhibitors and domperidone. Taking digestive enzymes will also help in relieving the symptoms.
Hope my answer is helpful.
Wishing you a trouble free speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor